Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 63, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 18, 2012, 3:18 PM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 18, 2012, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WHUS51 KPHI 181918
SMWPHI
ANZ450-182000-
/O.NEW.KPHI.MA.W.0063.120718T1918Z-120718T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND MANASQUAN INLET
NJ OUT TO 20 NM...
INCLUDING SANDY HOOK REEF...
* UNTIL 400 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 11 NM NORTHWEST OF SANDY HOOK REEF TO 13 NM WEST OF SANDY HOOK
REEF...OR FROM UNION BEACH TO CLIFFWOOD BEACH...MOVING EAST AT 15
KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
OVER SANDY HOOK REEF BY 400 PM EDT
* GUSTS TO 38 KNOTS OCCURRED AT PERTH AMBOY AROUND 250 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4035 7383 4037 7399 4038 7400 4037 7403
4037 7406 4038 7405 4039 7402 4040 7403
4039 7399 4040 7397 4044 7398 4044 7397
TIME...MOT...LOC 1917Z 272DEG 16KT 4049 7413 4045 7419
$$
DRAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 18, 1:25 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 18, 1:25 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EDT WED JUL 18 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER
THROUGH TONIGHT. A SLOW MOVING COLD FRONT FROM THE NORTH WILL
CROSS THE REGION LATE TONIGHT INTO THURSDAY NIGHT AND REMAIN TO
THE SOUTH OF THE AREA THROUGH EARLY SATURDAY. HIGH PRESSURE IS
THEN EXPECTED TO FOLLOW GRADUALLY BY THE WEEKEND, WITH ANOTHER
WEAK FRONT AROUND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IN REGARD TO THE HEAT, WE HAVE EXTENDED THE HEAT ADVISORY INTO
SUSSEX COUNTY, AND WE HAVE EXTENDED THE EXCESSIVE HEAT WARNING
INTO MORRIS AND HUNTERDON COUNTIES. OTHERWISE, THE ADVISORIES AND
WARNINGS CONTINUE. WE CONTINUE TO EXPECT AFTERNOON TEMPERATURES
OVER MOST LOCATIONS TO RISE INTO THE MIDDLE AND UPPER 90S IN OUR
REGION, BUT AN AXIS OF GREATEST HEAT RUNS THROUGH NJ NORTHWEST OF
THE INTERSTATE 95 CORRIDOR AND A SECONDARY AXIS RUNS THROUGH
CENTRAL DELAWARE AND FAR SOUTHERN NJ. SOME 100 MAXES ARE EXPECTED
THERE. OVER ELEVATED TERRAIN IN THE NORTH, MAXIMUM TEMPERATURES
ARE ANTICIPATED TO BE IN THE LOWER 90S. AN H925 WIND FROM THE
WEST-SOUTHWEST AT AROUND 15 KNOTS SHOULD MAKE IT DIFFICULT FOR
THE SEA BREEZE TO MAKE MUCH PROGRESS INLAND.
ON TUESDAY AFTERNOON, DRY AIR FROM ALOFT MIXED TO THE SURFACE
LIMITING THE HEAT INDEX VALUES. THAT AREA OF DRY AIR CONTINUED TO
MOVE TO OUR EAST AND OUT TO SEA LAST NIGHT. DEW POINT VALUES
AROUND 925 TO 850 HPA ARE ANTICIPATED TO BE SEVERAL DEGREES
CELSIUS HIGHER THAN THOSE ON TUESDAY. AS A RESULT, WE ARE NOT
ANTICIPATING MUCH FLUCTUATION IN THE SURFACE DEW POINT READINGS
THROUGH THE DAY. HEAT INDEX VALUES SHOULD RANGE MAINLY FROM
AROUND 99 TO 104 NORTH OF PHILADELPHIA (EXCEPT FOR OUR FAR
NORTHERN COUNTIES) AND FROM 103 TO 107 FURTHER SOUTH.
THE OTHER MAIN WEATHER ISSUE FOR THE DAY IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS. THE STORM PREDICTION CENTER CONTINUES TO INCLUDE ALL
BUT OUR FAR SOUTHERN COUNTIES UNDER ITS SLIGHT RISK DESIGNATION FOR
TODAY. THE GUIDANCE SUGGESTS SURFACE BASED CAPE VALUES IN EXCESS OF
3000 J/KG IN MUCH OF OUR REGION FROM THIS AFTERNOON INTO EARLY THIS
EVENING, AND THE 12Z IAD AND OKX SOUNDINGS PROGGED AROUND 4000 J/KG.
IT WILL TAKE ONLY A MINOR TRIGGER TO GENERATE CONVECTION. WE CAN
SEE A PREFRONTAL SURFACE TROUGH HAS DROPPED INTO NORTHERN PA THIS
MORNING, AND DESPITE THE UPPER JET REMAINING WELL TO OUR NORTH
TODAY THE LATEST NAM HAD SOME ENERGY MOVING TOWARD US BETWEEN THE
CANADIAN VORTEX AND THE BERMUDA HIGH. ANY THUNDERSTORMS THAT
DEVELOP OR ADVECT INTO OUR REGION HAVE THE POTENTIAL TO BE QUITE
STRONG WITH SIGNIFICANT VERTICAL DEVELOPMENT AND TO ESTABLISH NEW
BOUNDARIES WITH THEIR OUTFLOW. STRONG WIND GUSTS AND HAIL ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
PRECIPITABLE WATER VALUES ARE FORECAST TO RISE ABOVE TWO INCHES
FOR THIS AFTERNOON INTO THIS EVENING FOR MUCH OF OUR FORECAST
AREA, ESPECIALLY THE CENTRAL AND SOUTHERN PARTS. THEREFORE, THERE
IS ALSO THE POTENTIAL FOR SOME HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE.
AS FAR AS THE TIMING OF THE THUNDERSTORMS IS CONCERNED, WE EXPECT A
LINE TO DEVELOP ACROSS OR JUST TO THE NORTH OF OUR NORTHERN COUNTIES
EARLY THIS AFTERNOON, ALTHOUGH WE ALSO WERE WATCHING CONVECTION
DEVELOPING FROM WESTERN PA TO NORTHERN WV AT 14Z IN RESPONSE TO
BOTH THE AFOREMENTIONED PREFRONTAL TROUGH AND THE IMPULSE HANDLED
BY THE 12Z NAM. THE STORMS ARE ANTICIPATED TO DROP INTO OUR
NORTHWESTERN COUNTIES DURING THE EARLY TO MID AFTERNOON, REACHING
PHILADELPHIA DURING THE LATE AFTERNOON OR EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FOR THIS EVENING, WE ARE EXPECTING STRONG TO SEVERE THUNDERSTORMS TO
DROP ACROSS OUR CENTRAL AND SOUTHERN COUNTIES. EVEN WITH THE LOSS OF
DAYLIGHT, IT MAY TAKE THE STORMS SOME TIME TO WEAKEN WITH ALL OF THE
RESIDUAL HEAT FROM TODAY AND THE THE PAST COUPLE OF DAYS.
AS THE NIGHT PROGRESSES, THE STRONG STORMS SHOULD PASS OFF THE COAST
LEAVING SOME LINGERING SHOWERS AND CLOUDS.
IT WILL REMAIN RATHER HUMID TONIGHT IN THE WAKE OF THE STORMS. THE
HUMIDITY IS EXPECTED TO LIMIT TEMPERATURES FROM FALLING MUCH BELOW
THE 70S, EXCEPT IN THE FAR NORTH.
THE ACTUAL FRONTAL BOUNDARY IS ANTICIPATED TO DROP THROUGH OUR
REGION FROM NORTH TO SOUTH BEGINNING AROUND MIDNIGHT. IT SHOULD
REACH OUR SOUTHERN COUNTIES TOWARD DAYBREAK. A LIGHT AND VARIABLE
WIND SHOULD BECOME NORTHERLY AROUND 4 TO 8 MPH WITH THE FRONTAL
PASSAGE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE AFOREMENTIONED COLD FRONT WILL BE LOCATED TO OUR SOUTH BY
THURSDAY AND WE EXPECT A SERIES OF IMPULSES TO MOVE ALONG THE FRONT
THROUGH ABOUT FRIDAY NIGHT. DUE TO THE POSN OF THE FRONT, THE
HIGHEST POPS AND QPFS SHOULD BE ACRS THE SRN AREAS.
THERE IS STILL SOME MDL DIFFS WRT THE INDIVIDUAL DETAILS OF THE
IMPULSES BUT CERTAINLY THERE WILL BE THE NEED FOR CHC POPS ACRS A
GOOD PORTION OF THE AREA THRU THE EARLY PORTION OF THE EXTENDD,
WITH POPS TAPERING AS ONE MOVES N. AFTER A RELATIVELY DRY SPELL,
WE COULD GET SOME MUCH NEEDED RAIN THU INTO FRI, ESPECIALLY ACRS
THE SRN THIRD OF THE REGION.
THEN, HIGH PRESSURE BUILDS INTO THE REGION AND THE PRECIP WILL
COME TO AN END BY SATURDAY AND THE WEEKEND LOOKS DRY AND PLEASANT.
BY SUNDAY NIGHT INTO MONDAY, ANOTHER WK CDFNT WILL APPROACH AND
COULD TRIGGER SOME SHOWERS AND TSTMS WHICH COULD LINGER INTO
MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK IN FOR THE MIDWEEK
PERIOD BRINGING A RETURN TO DRY WX.
LATEST GUID ACTUALLY HAS A FEW DAYS OF BELOW NRML TEMPS FOR FRI
AND SAT THEN A RETURN TO NEAR NRML AND EVENTUALLY ABV NRML AGAIN
BY THE END OF THE EXTENDD PD. I THINK THE MOS GUID MAY BE TOO COOL
ON FRIDAY UNLESS WE GET SUBSTANTIAL RAIN AND CLOUD COVER AND MY
CONFIDENCE IS LOW ON THAT ATTM DUE TO THE MDL DIFFS ON THE
INDIVIDUAL IMPULSES AS MENTIONED ABV. SO I HAVE EDGED TEMPS UP A
BIT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS WILL LIKELY BE IN THE VFR CATEGORY INTO THE EARLY
AFTERNOON AT OUR TAF SITES WITH ONLY SOME CIRRUS OVERHEAD.
DURING THE AFTERNOON, SOME CUMULUS WILL DEVELOP. A LINE OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DROP THROUGH OUR REGION FROM
THE NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. THE STORMS
MAINLY WILL BE IN ADVANCE OF A FRONTAL BOUNDARY. IT SEEMS AS
THOUGH THE STORMS WILL IMPACT KPHL SOMETIME BETWEEN 500 PM AND 800
PM. AS THE DAY PROGRESSES WE WILL TRY TO REFINE THE TIMING A BIT
FOR KPHL AND FOR OUR OTHER TAF SITES, AS WELL.
FOR TONIGHT, LINGERING CLOUDS AND SHOWERS ARE POSSIBLE.
THE WIND WILL BE MAINLY FROM THE SOUTHWEST TODAY AT 6 TO 10 KNOTS.
SOME GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS
FROM THIS AFTERNOON INTO THIS EVENING. THE WIND SHOULD BECOME LIGHT
AND VARIABLE THIS EVENING. A FRONTAL BOUNDARY FROM THE NORTH IS
EXPECTED LATE TONIGHT WITH A LIGHT NORTHERLY WIND DEVELOPING IN ITS
WAKE.
OUTLOOK...
THURSDAY THROUGH FRIDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS THAT WOULD CAUSE MVFR AND EVEN IFR CONDS AT
TIMES. CONFIDENCE IS HIGH ON THE BIG PICTURE BUT LOW ON THE
INDIVIDUAL DETAILS.
SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS OVER THE REGION SO VFR
CONDS ARE EXPECTED.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION INTO THIS
AFTERNOON WITH A SOUTHWEST TO SOUTH WIND AROUND 8 TO 12 KNOTS.
STRONG THUNDERSTORMS, IN ADVANCE OF A FRONTAL BOUNDARY, MAY IMPACT
THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM LATE THIS
AFTERNOON INTO TONIGHT. THE FRONT IS FORECAST TO REACH THE NORTHERN
COASTAL WATERS OF NEW JERSEY LATE TONIGHT AND THE WIND SHOULD BECOME
NORTHERLY IN ITS WAKE.
WIND SPEEDS AND WAVE HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA DURING TODAY AND TONIGHT.
OUTLOOK...
CONDS WILL START OFF SUB-ADVY BUT WILL INCREASE TO LOW END SCA
CONDS OVER THE AREA WATERS BY FRIDAY NIGHT INTO SATURDAY DUE TO
INCREASING NE TO E FLOW AS HIGH PRESSURE BUILDS OVER NEW ENG. THE
WIND AND SEAS SHOULD SUBSIDE BY SATURDAY NIGHT AND WILL REMAIN
BELOW SCA CRITERIA FOR THE REMAINDER OF THE EXTENDD PD.
&&
.CLIMATE...
ANOTHER ROUND OF HEAT IS EXPECTED TODAY. THE RECORDS TO BEAT
ARE LISTED BELOW FOR TODAY. IT HAS BEEN RATHER DRY WITH
PRECIPITATION RUNNING SEVERAL INCHES BEHIND FOR THE YEAR. FOR
REFERENCE, THE DEPARTURES ARE ALSO LISTED BELOW.
WEDNESDAY 7/18
ABE... 98-1999
ACY... 99-2006
GED...100-1953
ILG...100-1953
MPO... 93-1953
PHL... 99-1953
RDG... 98-1999
TTN...100-1953
PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...
ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NJZ008>010.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007-012-
013-016-020>025-027.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
CLIMATE...DRAG/GORSE/DELISIHazardous weather outlook, Jul 18, 1:21 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 121 PM EDT WED JUL 18 2012 NJZ008>010-191730- MORRIS-HUNTERDON-SOMERSET- 121 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-026-PAZ054-055-191730- EASTERN MONMOUTH-COASTAL OCEAN-CARBON-MONROE- 121 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007-012-013-016-020>025-027- PAZ060>062-191730- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- 121 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ015-017>019-PAZ067>071-191730- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 121 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-191730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 121 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 18, 2:15 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT WED JUL 18 2012
NJZ001-PAZ055-181915-
MONROE PA-SUSSEX NJ-
215 PM EDT WED JUL 18 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE AND SUSSEX
COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
MONTAGUE TO 17 MILES NORTHWEST OF WILKES-BARRE...MOVING EAST
SOUTHEAST AT 30 TO 40 MPH. THE THUNDERSTORMS WILL BE NEAR LAKE IN
THE CLOUDS AROUND 235 PM...SKYTOP AROUND 240 PM...HAMBURG AROUND 255
PM...CANADENSIS...BRANCHVILLE AROUND 300 PM...ARROWHEAD LAKE AROUND
305 PM...TOBYHANNA...MOUNTAINHOME AND MOUNTAINHOME AROUND 310 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4115 7514 4115 7508 4109 7503 4116 7491
4123 7487 4114 7445 4113 7445 4104 7456
4104 7490 4109 7497 4104 7503 4104 7521
4105 7531 4115 7562 4121 7557 4124 7551
4126 7513
FORECASTER: DRAGSpecial weather statement, Jul 18, 2:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT WED JUL 18 2012
NJZ007-PAZ054-055-061-062-181930-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
223 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE...
NORTHAMPTON AND WARREN COUNTIES...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF MOUNT POCONO TO 10 MILES WEST OF LEHIGHTON...MOVING EAST AT
20 MPH. THE THUNDERSTORMS WILL BE NEAR PARRYVILLE AROUND 230
PM...BOWMANSTOWN AROUND 235 PM...STORMVILLE...FIDDLETOWN AROUND 240
PM...SAYLORSBURG...ROSSLAND...KUNKLETOWN...JORDAN VALLEY AROUND 245
PM...EMERALD AND SLATINGTON AROUND 255 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4092 7477 4088 7480 4087 7480 4063 7541
4071 7581 4074 7577 4081 7588 4082 7588
4097 7540
FORECASTER: DRAGSpecial weather statement, Jul 18, 2:40 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT WED JUL 18 2012
NJZ012-013-181900-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
240 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT MIDDLESEX AND
MONMOUTH COUNTIES...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PERTH AMBOY...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR LAURENCE HARBOR...PERTH AMBOY
AROUND 245 PM...CLIFFWOOD BEACH...KEYPORT AROUND 250 PM AND UNION
BEACH AROUND 255 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS STATEMENT UPDATES THE PREVIOUS STATEMENT ISSUED AT 209 PM.
LAT...LON 4041 7405 4044 7436 4051 7438 4054 7425
4052 7424 4050 7426 4047 7425 4045 7420
4047 7418 4046 7416 4046 7412 4044 7408
4043 7405
FORECASTER: DRAGSpecial weather statement, Jul 18, 2:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT WED JUL 18 2012
PAZ060-061-181930-
BERKS PA-LEHIGH PA-
243 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF LEHIGHTON TO 15 MILES NORTHWEST OF READING...MOVING SOUTHEAST AT
15 MPH. THE THUNDERSTORMS WILL BE NEAR NEW TRIPOLI...JORDAN VALLEY...
LENHARTSVILLE...CENTERPORT AROUND 255 PM...SHOEMAKERSVILLE AROUND 300
PM...LEESPORT AROUND 310 PM...SCHNECKSVILLE AROUND 315 PM...
CLAUSSVILLE...TEMPLE AND KUTZTOWN AROUND 320 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4052 7617 4057 7610 4058 7602 4064 7601
4065 7598 4074 7576 4061 7540 4034 7583
FORECASTER: DRAGSpecial weather statement, Jul 18, 3:00 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT WED JUL 18 2012
NJZ013-014-181945-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
300 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF PERTH AMBOY...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR MATAWAN AROUND 305 PM...CLIFFWOOD
BEACH...KEYPORT...STRATHMORE AROUND 310 PM...UNION BEACH AROUND 320
PM...KEANSBURG AROUND 325 PM...NORTH MIDDLETOWN...MIDDLETOWN AROUND
330 PM AND PORT MONMOUTH AROUND 335 PM.
WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM
ALONG THE NORTHERN EDGE OF THE COUNTY. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4032 7396 4031 7399 4038 7425 4043 7425
4046 7421 4045 7420 4047 7417 4042 7401
4044 7400 4048 7402 4048 7400 4044 7397
FORECASTER: DRAGSpecial weather statement, Jul 18, 3:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT WED JUL 18 2012
NJZ007>009-PAZ054-055-060>062-068-069-181945-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-WARREN NJ-
304 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON AND
WARREN COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF NEWTON TO 9 MILES SOUTHEAST OF LEHIGHTON TO 12 MILES WEST OF
READING...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
HACKETTSTOWN...CLAUSSVILLE...BEERSVILLE...SINKING SPRING AROUND 310
PM...COFFEETOWN...WYOMISSING HILLS...WYOMISSING...WHITFIELD AROUND
315 PM...ROXBURG AND WEST READING AROUND 320 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
INTENSE LIGHTNING.
LAT...LON 4066 7500 4029 7561 4031 7615 4036 7621
4037 7625 4092 7551 4083 7432 4083 7433
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Jul 18, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 34 min |
| Jul 18, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 18, 1:23 PM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 18, 1:43 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Jul 18, 1:49 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 26 min |
| Jul 18, 1:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 18, 2:23 PM EDT | Special Weather Statement | PHI | Warren | 67 min |
| Jul 18, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 29 min |
| Jul 18, 3:00 PM EDT | Special Weather Statement | PHI | Monmouth | 45 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Jul 18, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 47 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 65 min |
| Jul 18, 3:26 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 49 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | PHI | Monmouth | 46 min |
| Jul 18, 3:43 PM EDT | Special Weather Statement | PHI | Warren | 47 min |
| Jul 18, 3:52 PM EDT | Flash Flood Warning | PHI | Warren | 113 min |
| Jul 18, 3:59 PM EDT | Flash Flood Warning | PHI | Morris, Sussex | 107 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | PHI | Hunterdon | 42 min |
| Jul 18, 4:17 PM EDT | Special Weather Statement | PHI | Morris | 43 min |
| Jul 18, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 32 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 45 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Jul 18, 4:53 PM EDT | Special Weather Statement | PHI | Mercer | 22 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Middlesex | 29 min |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jul 18, 5:11 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 64 min |
| Jul 18, 5:12 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Somerset | 81 min |
| Jul 18, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 41 min |
| Jul 18, 5:26 PM EDT | Special Marine Warning | PHI | 34 min | |
| Jul 18, 5:33 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Jul 18, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Jul 18, 6:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 6:09 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 68 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 18, 6:45 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 60 min |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 7:17 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 18, 1:27 PM EDT | Special Weather Statement | PHI | Monroe | 33 min |
| Jul 18, 2:07 PM EDT | Special Weather Statement | PHI | Berks | 38 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
| Jul 18, 2:43 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 18, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 28 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | PHI | Bucks | 23 min |
| Jul 18, 5:30 PM EDT | Special Weather Statement | PHI | Bucks | 60 min |
| Jul 18, 5:51 PM EDT | Special Weather Statement | PHI | Philadelphia | 54 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | PHI | Kent, New Castle | 58 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 17 min |
| Jul 18, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 37 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Kent | 12 min |
| Jul 18, 6:57 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 82 min |
| Jul 18, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 17 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.